Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 91, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 20, 2013, 4:35 PM CDT for Bedford County, Rutherford County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2013, 4:35 PM CDT (21:35 UTC)
- Expired
- Jun 20, 2013, 5:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Bedford County, TN, Rutherford County, TN
The radar
The Nashville radar (KOHX), 57 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 692 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
298 WUUS54 KOHX 202135 SVROHX TNC003-149-202200- /O.NEW.KOHX.SV.W.0091.130620T2135Z-130620T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 435 PM CDT THU JUN 20 2013 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE... NORTH CENTRAL BEDFORD COUNTY IN MIDDLE TENNESSEE... * UNTIL 500 PM CDT * AT 434 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS 8 MILES SOUTH OF MURFREESBORO...MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... DEASON...FOSTERVILLE AND CHRISTIANA... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A STURDY BUILDING NOW. && LAT...LON 3578 8664 3588 8643 3571 8621 3552 8651 TIME...MOT...LOC 2135Z 314DEG 5KT 3574 8645 $$ TB12
1 follow-up statement
240 WWUS54 KOHX 202146 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 446 PM CDT THU JUN 20 2013 TNC003-149-202200- /O.CON.KOHX.SV.W.0091.000000T0000Z-130620T2200Z/ RUTHERFORD TN-BEDFORD TN- 446 PM CDT THU JUN 20 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL BEDFORD AND SOUTHERN RUTHERFORD COUNTIES UNTIL 500 PM CDT... AT 443 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF MURFREESBORO...MOVING SOUTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... DEASON...FOSTERVILLE...CHRISTIANA AND ROCKVALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3578 8664 3588 8643 3571 8621 3552 8651 TIME...MOT...LOC 2146Z 314DEG 5KT 3573 8644 $$ TB12
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:04 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 20, 3:04 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 304 PM CDT THU JUN 20 2013 .DISCUSSION... WEAK UPPER TROUGH REMAINS OVER THE REGION THIS AFTERNOON WITH SHORTWAVE JUST UPSTREAM. MODERATE MOISTURE SOURCE AND SLIGHTLY INCREASED INSTABILITY EXPECTED TO CONTINUE ISO-SCT CONVECTION INTO THE EARLY EVE. WEAK UPPER TROUGH WILL MAKE SLOW TRANSITION TO RIDGING INTO THE LATE WEEKEND...ALTHOUGH WEAK TROUGH AXIS DOES LINGER ALONG THE EASTERN SEABOARD. THIS WILL KEEP ANYTHING ORGANIZED FROM AFFECTING THE MID-SOUTH THUS CURRENT TREND WILL CONTINUE. MODERATE MOISTURE BELOW H7 AND DAYTIME HEATING/ELEVATED INSTABILITY WILL KEEP LARGELY DIURNAL ISO-SCT STORMS IN THE MIX THROUGH LATE SUNDAY. NO REAL APPRECIABLE CHANGES IN OVERALL PATTERN EARLY NEXT WEEK BUT CHANGES ARE IN SIGHT BY EARLY WED. UPPER RIDGE BREAKING DOWN MID-WEEK AS UPPER LOW SCOOTS NEAR THE US/CANADIAN BORDER. THIS WILL SHARPEN TROUGH OVER THE EASTERN US LATE WEEK...WITH AXIS SWINGING THROUGH POSSIBLY FRI. DAYTIME HEATING PUSHING TEMPS WELL INTO THE 80S TO AROUND 90 WILL PRODUCE DIURNAL CONVECTION THROUGH WED...WITH PCPN CHANCES RAMPING UP LATE IN THE WEEK WITH INCOMING TROUGH. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 89 68 89 / 20 20 20 20 CLARKSVILLE 66 90 67 89 / 20 20 20 20 CROSSVILLE 61 82 62 84 / 20 20 20 20 COLUMBIA 67 89 68 89 / 20 20 20 20 LAWRENCEBURG 67 89 67 89 / 20 20 20 20 WAVERLY 67 90 67 89 / 20 20 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Jun 20, 3:30 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 330 PM CDT THU JUN 20 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-211015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 330 PM CDT THU JUN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED STRONG STORMS WILL CONTINUE THROUGH THE LATE AFTERNOON AND EVENING HOURS. THE STRONGEST STORMS COULD PRODUCE TORRENTIAL RAINFALL...GUSTY WINDS TO AROUND 50 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AL
In the hours before
Special weather statement, Jun 20, 4:11 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
411 PM CDT THU JUN 20 2013
TNZ059-062-075-202130-
BEDFORD-RUTHERFORD-WILLIAMSON-
411 PM CDT THU JUN 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...RUTHERFORD AND
WILLIAMSON COUNTIES...
AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES WEST OF MURFREESBORO...MOVING SOUTH AT
15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE TRIUNE...ROCKVALE...ROVER AND
CHRISTIANA.
SMALL HAIL AND WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM IS ALSO PRODUCING VERY HEAVY RAINFALL AND FREQUENT CLOUD
TO GROUND LIGHTNING.
LAT...LON 3593 8683 3598 8664 3597 8662 3598 8660
3604 8640 3579 8619 3560 8657
TB12Special weather statement, Jun 20, 4:19 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 419 PM CDT THU JUN 20 2013 TNZ031>033-202145- JACKSON-OVERTON-PUTNAM- 419 PM CDT THU JUN 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...OVERTON AND PUTNAM COUNTIES... AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ALGOOD...MOVING EAST AT 5 MPH. SOME LOCATIONS IN THE PATH INCLUDE COOKEVILLE...ALGOOD AND RICKMAN. SMALL HAIL AND WIND GUSTS FROM 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. TORRENTIAL DOWNPOURS RESULTING IN REDUCED VISIBILITIES AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. LAT...LON 3632 8516 3610 8518 3612 8560 3629 8560 TB12
Special weather statement, Jun 20, 4:25 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 425 PM CDT THU JUN 20 2013 TNZ031>033-202145- JACKSON-OVERTON-PUTNAM- 425 PM CDT THU JUN 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...OVERTON AND PUTNAM COUNTIES... AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ALGOOD...MOVING EAST AT 5 MPH. SOME LOCATIONS IN THE PATH INCLUDE COOKEVILLE...ALGOOD AND RICKMAN. HAIL UP TO THREE QUARTER INCH AND WIND GUSTS FROM 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. TORRENTIAL DOWNPOURS RESULTING IN REDUCED VISIBILITIES AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. LAT...LON 3632 8516 3610 8518 3612 8560 3629 8560 TB12
Special weather statement, Jun 20, 4:28 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
428 PM CDT THU JUN 20 2013
TNZ009-030-031-064-202200-
DE KALB-JACKSON-MACON-SMITH-
428 PM CDT THU JUN 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...JACKSON...MACON AND
SMITH COUNTIES...
AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RED BOILING SPRINGS
TO 6 MILES SOUTHEAST OF WATERTOWN. THESE STORMS WERE SLOWLY MOVING
EAST AT 10 MPH.
SOME LOCATIONS IN THE PATH INCLUDE PLEASANT SHADE...SOUTH CARTHAGE...
RED BOILING SPRINGS...CARTHAGE...ALEXANDRIA...GRANVILLE...HICKMAN...
LIBERTY...GORDONSVILLE AND DOWELLTOWN.
HAIL UP TO NICKEL SIZE AND WINDS 40 TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
LAT...LON 3654 8581 3650 8581 3652 8577 3650 8574
3650 8572 3652 8573 3651 8571 3649 8567
3596 8594 3598 8602 3621 8611 3639 8601
3641 8597 3643 8599 3657 8591
TB12Special weather statement, Jun 20, 4:31 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
431 PM CDT THU JUN 20 2013
TNZ059-062-075-202200-
BEDFORD-RUTHERFORD-WILLIAMSON-
431 PM CDT THU JUN 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...RUTHERFORD AND
WILLIAMSON COUNTIES...
AT 429 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MURFREESBORO...MOVING EAST
AT 5 MPH.
SOME LOCATIONS IN THE PATH INCLUDE ROCKVALE...CHRISTIANA AND
MURFREESBORO.
SMALL HAIL UP TO NICKEL SIZED AND WINDS 40 TO 50 MPH ARE EXPECTED
WITH THIS STORM. TORRENTIAL RAINS REDUCING DRIVING VISIBILITY AS
WELL AS FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO ASSOCIATED WITH
THIS STORM.
LAT...LON 3561 8665 3568 8664 3571 8668 3571 8671
3582 8678 3594 8635 3570 8622 3557 8663
TB12Local storm report, Jun 20, 4:35 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
435 PM CDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND DMG 7 SSE PORTLAND 36.49N 86.47W
06/20/2013 SUMNER TN EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN ABOUT 4 MILES
NORTHEAST OF COTTONTOWN.
0237 PM TSTM WND DMG 3 NNW ANTIOCH 36.10N 86.69W
06/20/2013 DAVIDSON TN EMERGENCY MNGR
ONE TREE DOWN
&&
EVENT NUMBER OHX1300521 OHX1300522
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:24 PM CDT | Special Weather Statement | OHX | Sumner | 36 min |
| Jun 20, 1:32 PM CDT | Special Weather Statement | OHX | Cumberland, Fentress | 28 min |
| Jun 20, 2:00 PM CDT | Special Weather Statement | OHX | Cumberland, Fentress | 30 min |
| Jun 20, 2:19 PM CDT | Special Weather Statement | OHX | Davidson | 26 min |
| Jun 20, 2:34 PM CDT | Special Weather Statement | OHX | Cumberland, Fentress | 41 min |
| Jun 20, 2:42 PM CDT | Special Weather Statement | OHX | Davidson | 33 min |
| Jun 20, 3:07 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 38 min |
| Jun 20, 3:26 PM CDT | Special Weather Statement | OHX | Rutherford | 34 min |
| Jun 20, 3:27 PM CDT | Areal Flood Advisory | OHX | Cumberland, Putnam | 3 hr |
| Jun 20, 3:43 PM CDT | Special Weather Statement | OHX | Wilson | 47 min |
| Jun 20, 3:49 PM CDT | Special Weather Statement | OHX | Cumberland, Overton, Putnam | 26 min |
| Jun 20, 3:53 PM CDT | Special Weather Statement | OHX | DeKalb | 37 min |
| Jun 20, 3:59 PM CDT | Special Weather Statement | OHX | Rutherford | 31 min |
| Jun 20, 4:11 PM CDT | Special Weather Statement | OHX | Rutherford | 19 min |
| Jun 20, 4:19 PM CDT | Special Weather Statement | OHX | Putnam | 26 min |
| Jun 20, 4:25 PM CDT | Special Weather Statement | OHX | Putnam | 20 min |
| Jun 20, 4:28 PM CDT | Special Weather Statement | OHX | Smith | 32 min |
| Jun 20, 4:31 PM CDT | Special Weather Statement | OHX | Rutherford | 29 min |
| Jun 20, 4:44 PM CDT | Special Weather Statement | OHX | Putnam | 31 min |
| Jun 20, 4:53 PM CDT | Special Weather Statement | OHX | Cannon | 22 min |
| Jun 20, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 36 min |
| Jun 20, 4:59 PM CDT | Special Weather Statement | OHX | DeKalb | 31 min |
| Jun 20, 5:00 PM CDT | Special Weather Statement | OHX | Bedford, Marshall | 30 min |
| Jun 20, 5:01 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb | 29 min |
| Jun 20, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith | 32 min |
| Jun 20, 5:29 PM CDT | Special Weather Statement | OHX | Marshall | 31 min |
| Jun 20, 5:36 PM CDT | Special Weather Statement | OHX | Cannon | 39 min |
| Jun 20, 5:50 PM CDT | Special Weather Statement | OHX | Clay | 40 min |
| Jun 20, 6:22 PM CDT | Special Weather Statement | OHX | Clay | 23 min |
| Jun 20, 6:34 PM CDT | Special Weather Statement | OHX | Davidson | 41 min |
| Jun 20, 6:55 PM CDT | Special Weather Statement | OHX | Cheatham | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.